Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Very light breakthrough bleeding after 5 years of menopause!
    avatar
    An_205768 posted:
    I am a post-menopausal woman (for 5 years!), and just had my yearly exam in January, with normal results. My gynecologist and I decided that I should probably start weaning back to every other day on my HRT (FemHrt), which is what I did. Just today, I suddenly began to have a bit of discharge at first, and now it appears that I am having some very light breakthrough bleeding. I've also had some emotional moments over the last week, all indicative of an impending period. Should I be concerned about this? Being Easter weekend, I know that contacting my doc's office won't happen until Monday morning. However, I am somewhat frightened by this turn of events, since I have not had any bleeding at all since my period just stopped all on its own. I'd be grateful for any and all feedback on this new development! Thanks!
    Reply
     
    avatar
    Annie_WebMD_Staff responded:
    Hi Anon_165991,

    Since you mention that you are tapering off your hormone replacement medications you may want to look them up by clicking on the Find a Drug link at the top of the board. Also try asking your pharmacist about your medications if your doctor isn't available as they can discuss your medications with you.

    - Annie
     
    avatar
    g1957 responded:
    Last month I had a similar experience. I'm 53, also post-menopausal. I was being checked for fibroids when I noticed this light bleeding. During a five day period I noticed a change in the color of my discharge and light stingy clots along with the emotional symptoms.. Not being familar with this stage of my life, I thought I was getting ready to have some type of period, which was not the case. I did inform my GYN and was informed that this is not normal. I was told to watch and if it continues to let her know. So far this has been the only occurrance. From one post-menopausal to another, dont panic, contact your physician on Monday. Good luck.
     
    avatar
    9livesVSW replied to g1957's response:
    Thanks so much for your reply! Contacted my GYN's office today, and have an appt. on Wed. to make sure all is OK. They feel that I probably should just continue taking Femhrt daily for a while longer, instead of tapering off right now. Just hoping we don't find anything on Wed.! I'll keep you posted with opinions/results!
     
    avatar
    9livesVSW replied to Annie_WebMD_Staff's response:
    Thanks, Annie! Spoke with my GYN's office today, and am going in on Wed. to make sure all is OK. I just may need to continue the Femhrt daily for a while longer, instead of tapering off right now. Here's hoping for a positive outcome!
     
    avatar
    Annie_WebMD_Staff replied to 9livesVSW's response:
    Hi 9livesVSW,

    I hope your doctor's appointment goes well! You have a cute user name...do you have a ciat? We have a fun Pet Health Community you may want to visit if you have pets!

    - Annie


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Fact or fiction? Estrogen therapy is an option for all menopausal womenExpert
    Fiction: Only women who no longer have a uterus should consider using esdtrogen-alone therapy (ET). For women with a uterus, the option ... More
    Was this Helpful?
    33 of 47 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website